Ive gained 18 ponds in just 5 months on Gleevec and it's driving me mad!!! I had surgery for GIST last Oct (2010)... 95%was removed & Gleevec is working well on what was left behind but not without weight gain,muscle ache, major fatigue, & blood counts stabilized after 1st month being hospitalized with neutrpenia, but the weight gain is absolutely,as said , driving me mad! I eat within calorie range of 1200 to 1600 and exercise 3 - 4 times week walking & running easy.
I have gained 24 pounds since September when I was put on spiriva. I have not changed anything about my eating, just added this med.It has really upset me.
Has anyone figured out a solution to the weight gain on gleevec? I am a physician and cml patient. I was dx'd last year and gained over 40 lbs since I started gleevec. I am 5'11" male and keep to a 1600 kcal diet and that barely keeps my weight stable now. The weight gain is genuine, it is not water weight. Losing weight has been impossible. Most research reports weight gain with gleevec use but no solution or cause.
Theories I've come across are as follows:
1. Metabolism decreases after successful treatment
2. In male mice, Gleevec decreases testosterone... humans too?
3. Gleevec causes decreased thyroid function
- Gleevec Information for Consumers
- Gleevec Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gleevec (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Apr 2012 • 4 answers
Updated 26 Jun 2014 • 1 answer
Updated 14 Aug 2013 • 1 answer
Updated 2 Dec 2013 • 2 answers
Can taking amlodipine 5mg and losartan 50mg cause swelling of ankles and feet, weight gain and hair?
Updated 2 Sep 2018 • 2 answers